MAUDE Adverse Event Report: MEDIVATORS DSD EDGE ENDOSCOPE REPROCESSING SYSTEM; DSD EDGE 120 V

MEDIVATORS DSD EDGE ENDOSCOPE REPROCESSING SYSTEM; DSD EDGE 120 V
Model Number 78400-402
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A user facility report, (b)(4), was received which alleged that a dsd edge endoscope reprocessor had visible "black smoke" originating from the internal ground fault interrupter (gfi).The gfi had become wet through contact with conductive reprocessing chemistry from the unit, which likely contributed to the thermal event reported.No patients were present at the time of the event and no adverse events or harm to users were reported.The dsd edge has been designed with fire-resistant materials and any thermal events which occur internal to the unit are expected to be contained and not to travel outside of the unit.Furthermore, the service manual provides the following warning language for the gfi and potential thermal events: "to avoid injury or death from an electrical insulation breakdown within the unit, the gfi (ground fault interrupter) circuit breaker should be checked for proper operation on an annual basis.If during the use of this equipment you see or smell smoke, immediately disconnect the unit from the power supply, discontinue use and call medivators technical support." a medivators field service visit to the customer site is being arranged in order to investigate the reported unit.A follow-up mdr will be submitted with any additional information learned through the investigation process.In a review of complaint history for the medivators dsd edge in the last 2 years, the reported event is the only occurrence of this situation.
 
Event or Problem Description
A user facility report, (b)(4), was received which alleged smoke from the back of the medivator dsd edge endoscope reprocessor.The unit was unplugged from the wall and the smoke was cleared through room ventilation.There were no patients present at the time of the event and no reports of harm or adverse event were received.It was noted that the ground fault interrupter (gfi) had become wet through contact with conductive chemistry from the unit.This most likely led to the reported thermal event.A gfi drip cover was requested by the customer.
 
Additional Manufacturer Narrative
Following receipt of the user facility medwatch, a medivators field service engineer (fse) went on-site to evaluate the aer at the user facility and discus the reported event with the facility's biomed technician.While on-site, the medivators fse learned from the facility's biomed technician that he believed the cause of the leak was due to a damaged o-ring.The o-ring acts as a seal for a connection between the basin and tubing for fluid exit.The damaged o-ring was determined to be the root cause of the reported event.The aer subject of this report was manufactured in july 2011 making it approximately 10 years old.The unit is not under medivators service agreement.The user facility is responsible for all maintenance activities.Therefore, it is unknown if appropriate maintenance had been performed prior to the reported event.Any leaking or damaged components should be identified during monthly and annual preventative maintenance.It is expected that evidence of leaking and/or the component degradation would have been evident prior to occurrence of the reported event.The medivators fse counseled the user facility on the importance of performing regular preventive maintenance activities in accordance with the user manual.The user facility biomed technician replaced the damaged o-ring, which resolved the leaking.The unit was returned to service.While on-site the medivators fse confirmed the unit to be operating according to specification.No additional issues have been reported.

Brand Name
DSD EDGE ENDOSCOPE REPROCESSING SYSTEM
Common Device Name
DSD EDGE 120 V
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
plymouth MN 55447
MDR Report Key12526613
Report Number2150060-2021-00017
Device Sequence Number3322779
Product Code FEB
UDI-Device Identifier00677964046674
UDI-Public00677964046674
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K092387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number78400-402
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/01/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1